MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Model Number 74401
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer had an instance in which they noted 3 of 4 cryomacs freezing bags had cracked.The cracks were noted when staff was retrieving products from a rack in ln2 storage.One bag was lost due to the incident.Other affected bags either thawed under bsc and transplanted or remained frozen.For the investigation a filled in questionaire was available.According to the questionnaire the following investigation and statements could be made: · the events were observed during thaw.· the customer did use metal cassettes for freezing, but no statement is made if metal cassettes were used for storage.· a controlled rate freezer was used.· an overwrap bag was not used.· the filling volume was 60 ml (30 to 70 ml are recommended).· the cryomacs freezing bag was stored in the vapor phase of ln2.Pictures were not available for investigation.For the cryomacs freezing bag 250 batch 7220400221 no deviation concerning the manufacturing process occurred.No anomalies occurred during the process the incident rate for this lot for this failure is below 0.01% the issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.According to the questionnaire an overwrap bag was not used.This is a deviation from the recommended freezing procedure.Frozen bags are sensitive towards mechanical stress due to the nature of the material.Please handle frozen bags with extra care.
 
Additional Manufacturer Narrative
3191 (a27) - appropriate term/code not available: "opening causing substantial loss of material after thawing".

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer (Section G)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key17324228
Report Number3005290010-2023-00010
Device Sequence Number12139891
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number7220400221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown